Format

Send to

Choose Destination
J Cutan Aesthet Surg. 2010 Sep;3(3):162-6. doi: 10.4103/0974-2077.74493.

Facial granulomas secondary to injection of semi-permanent cosmetic dermal filler containing acrylic hydrogel particles.

Author information

1
Department of Dermatology, Manipal Hospital, Airport Road, Bangalore, India.

Abstract

Various reports of long-term complications with semi-permanent fillers, appearing several years after injections have created some concern about their long-term safety profile. We report a case of foreign body granuloma secondary to dermal filler containing a copolymer of the acrylic hydrogel particles, hydroxyethylmethacrylate and ethylmethacrylate, occurring 2 years after the injection. The foreign body granulomas could not be treated satisfactorily with intralesional steroids, and the patient required a surgical excision of her granulomas. The physical and psychological consequences to such patients can be quite devastating.

KEYWORDS:

Acrylic hydrogel particles; dermalive; excisional skin biopsy; foreign body granuloma; semi-permanent fillers

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center